Alert archive / Tennessee / Flash Flood Warnings in 2019

Flash Flood Warning 42, NWS Nashville, TN

June 26, 2019Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 26, 2019, 10:47 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2019, 10:47 PM CDT (03:47 UTC)
Expired
Jun 27, 2019, 1:45 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1806 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WGUS54 KOHX 270347
FFWOHX
TNC147-165-270645-
/O.NEW.KOHX.FF.W.0042.190627T0347Z-190627T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1047 PM CDT Wed Jun 26 2019

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northwestern Sumner County in Middle Tennessee...
  Northeastern Robertson County in Middle Tennessee...

* Until 145 AM CDT.

* At 1047 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  White House, Cross Plains, Portland, Orlinda and Mitchellville. 

This includes Interstate 65 between mile markers 108 and 121.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3665 8641 3646 8654 3647 8676 3665 8666
      3665 8658 3663 8656 3664 8655 3664 8654
      3665 8651

$$

07

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:45 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 26, 9:45 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
945 PM CDT Wed Jun 26 2019

.DISCUSSION...

Iso/sct storms continue to develop along the I-65 corridor, and
west of the TN river. Development along I-65 occurring is
occurring along a weak convergence zone between SFC high to the
east/south. Pcpn west of the TN river being help along by upper
wave. Airmass across the mid-state quite unstable and iso/sct
likely to continue well through the evening as temps cool. Likely
to see wind gusts 35-45mph, small hail in stronger storms. After
loss of some daytime heating, expect after 10pm...strongest
storms most likely across the northwest, becoming weaker as they
move east.

Realigned and raised pops some for incoming and ongoing
development.

&&

.AVIATION...
00Z TAF DISCUSSION.

A mid and upper level trough axis will remain camped out across
the western portion of the taf area through the period. This will
act to spawn a few tstms off and on over the next 24 hrs. Other
than vcts coverage, a prob 30 will be utilized at BNA and CKV for
Thu afternoon. As for fog potential, tover values have dropped
some over the last 2 hrs. Numerical guidance also suggests light
fog late tonight, except vsbys could drop as low as 2sm near csv.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  92  69  93  71 /  30  20  20  20  10
Clarksville    69  89  68  90  69 /  60  20  20  20  10
Crossville     64  87  63  87  65 /  10  20  10  20  10
Columbia       68  91  67  93  69 /  40  30  20  20  10
Lawrenceburg   69  91  67  92  69 /  50  20  20  20  10
Waverly        68  89  68  91  70 /  30  20  20  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Jun 26, 9:45 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
945 PM CDT Wed Jun 26 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-271030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
945 PM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

Some strong thunderstorms will be possible well into the late
evening...especially from the I-65 corridor and areas west.
Main concern will be strong to damaging winds. Pea to marble
sized hail will be common as well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

In the hours before

Local storm report, Jun 26, 10:06 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND DMG     GALLATIN                36.38N  86.45W
06/26/2019                   SUMNER             TN   NWS EMPLOYEE

            TREES DOWN IN GALLATIN.

&&

EVENT NUMBER OHX1900406

21
Local storm report, Jun 26, 10:07 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             GALLATIN                36.38N  86.45W
06/26/2019  E1.00 INCH       SUMNER             TN   NWS EMPLOYEE

            1 INCH HAIL IN GALLATIN.

&&

EVENT NUMBER OHX1900407

21
Local storm report, Jun 26, 10:10 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     FLASH FLOOD      GALLATIN                36.38N  86.45W
06/26/2019                   SUMNER             TN   EMERGENCY MNGR

            5 TO 6 SWIFT WATER RESCUES IN GALLATIN.

&&

EVENT NUMBER OHX1900408

21
Local storm report, Jun 26, 10:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     FLASH FLOOD      GALLATIN                36.38N  86.45W
06/26/2019                   SUMNER             TN   EMERGENCY MNGR

            5 TO 6 SWIFT WATER RESCUES IN GALLATIN. THIS INLUDES
            GRAY ST...BOYER ST...FAIRGROUNDS RD...INTERSECTION OF
            WEST MAIN AND RED RIVER...AND NEW HOPE RD.

&&

CORRECTED FATALITIES...INJURIES...REMARKS

EVENT NUMBER OHX1900408

21
Special weather statement, Jun 26, 10:36 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
1036 PM CDT Wed Jun 26 2019

TNZ007-008-270415-
Robertson TN-Sumner TN-
1036 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMNER AND
NORTHEASTERN ROBERTSON COUNTIES UNTIL 1115 PM CDT...

At 1036 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 14 miles east of Springfield, moving northeast at 10
mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Cross Plains, Portland, Orlinda, Mitchellville and Black Jack.

This includes Interstate 65 between mile markers 112 and 121.

LAT...LON 3665 8635 3647 8660 3660 8676 3665 8674
      3665 8659 3663 8656 3664 8655 3664 8654
      3665 8651
TIME...MOT...LOC 0336Z 218DEG 9KT 3658 8664

21
Local storm report, Jun 26, 10:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      GALLATIN                36.38N  86.45W
06/26/2019                   SUMNER             TN   EMERGENCY MNGR

            SWIFT WATER RESCUE AT CLEARVIEW RD.

&&

EVENT NUMBER OHX1900409

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:01 PM CDTSpecial Weather StatementOHXWilliamson44 min
Jun 26, 7:22 PM CDTSpecial Weather StatementOHXSumner23 min
Jun 26, 7:50 PM CDTSpecial Weather StatementOHXDavidson25 min
Jun 26, 8:05 PM CDTSpecial Weather StatementOHXDavidson25 min
Jun 26, 8:19 PM CDTSpecial Weather StatementOHXDavidson26 min
Jun 26, 8:22 PM CDTSpecial Weather StatementOHXWilson38 min
Jun 26, 8:47 PM CDTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson28 min
Jun 26, 8:54 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson2 hr
Jun 26, 9:03 PM CDTSpecial Weather StatementOHXWilson42 min
Jun 26, 9:12 PM CDTSpecial Weather StatementOHXSumner33 min
Jun 26, 9:29 PM CDTSpecial Weather StatementOHXPerry31 min
Jun 26, 9:47 PM CDTSpecial Weather StatementOHXSumner43 min
Jun 26, 9:48 PM CDTAreal Flood AdvisoryOHXRobertson, Sumner117 min
Jun 26, 9:55 PM CDTFlash Flood WarningOHXSumner2 hr
Jun 26, 10:36 PM CDTSpecial Weather StatementOHXSumner39 min
Jun 26, 10:56 PM CDTSpecial Weather StatementOHXRobertson, Sumner34 min
Jun 26, 11:06 PM CDTSpecial Weather StatementOHXMacon, Sumner39 min
Jun 26, 11:07 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson23 min
Jun 26, 11:16 PM CDTFlash Flood WarningOHXSumner, Wilson3 hr
Jun 26, 11:28 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson32 min
Jun 26, 11:46 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner59 min
Jun 27, 2:01 PM CDTSpecial Weather StatementOHXLawrence29 min
Jun 27, 2:41 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr
Jun 27, 3:02 PM CDTSpecial Weather StatementOHXGiles43 min
Jun 27, 3:05 PM CDTSpecial Weather StatementOHXGrundy, Warren40 min
Jun 27, 3:09 PM CDTSpecial Weather StatementOHXWayne36 min
Jun 27, 3:13 PM CDTSevere Thunderstorm WarningOHXWarren28 min
Jun 27, 3:29 PM CDTSpecial Weather StatementOHXMaury31 min
Jun 27, 3:38 PM CDTSpecial Weather StatementOHXCannon52 min
Jun 27, 3:53 PM CDTAreal Flood AdvisoryOHXGiles, Maury3 hr
Jun 27, 3:57 PM CDTSpecial Weather StatementOHXJackson48 min
Jun 27, 4:08 PM CDTSpecial Weather StatementOHXMarshall37 min
Jun 27, 4:12 PM CDTAreal Flood AdvisoryOHXJackson, Putnam2 hr
Jun 27, 4:16 PM CDTSpecial Weather StatementOHXDeKalb, Smith29 min
Jun 27, 4:17 PM CDTSpecial Weather StatementOHXMarshall28 min
Jun 27, 4:22 PM CDTSpecial Weather StatementOHXWilliamson38 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam36 min
Jun 27, 4:42 PM CDTSpecial Weather StatementOHXMarshall33 min
Jun 27, 4:56 PM CDTFlash Flood WarningOHXJackson, Putnam82 min
Jun 27, 4:59 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson14 min
Jun 27, 5:05 PM CDTSevere Thunderstorm WarningOHXRutherford25 min
Jun 27, 5:10 PM CDTSpecial Weather StatementOHXCoffee35 min
Jun 27, 5:15 PM CDTFlash Flood WarningOHXBedford, Marshall, Maury, Rutherford, Williamson62 min
Jun 27, 5:19 PM CDTSpecial Weather StatementOHXJackson, Smith, Trousdale, Wilson41 min
Jun 27, 5:28 PM CDTSpecial Weather StatementOHXRutherford47 min
Jun 27, 5:33 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson42 min
Jun 27, 5:37 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson38 min
Jun 27, 5:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson34 min
Jun 27, 5:44 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Williamson, Wilson2 hr
Jun 27, 5:54 PM CDTSpecial Weather StatementOHXMacon, Trousdale51 min
Jun 27, 6:05 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson40 min
Jun 27, 6:16 PM CDTSpecial Weather StatementOHXRobertson44 min
Jun 27, 6:21 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner, Wilson114 min
Jun 27, 6:33 PM CDTSpecial Weather StatementOHXGrundy27 min
Jun 27, 6:39 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner36 min

Nearby

Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.